MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5040S
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Customer reported that : "during the removal of the titanium nail installed on (b)(6) 2019, a spring appears next to the titanium screw corresponding to the thread that has come loose." additionally reported: procedure completed successfully.No patient consequences.Delay : 5min, time to determine where this metal piece came from.No other medical intervention.Spring came from locking screw.Removal of the nail within the consolidation period ((b)(6) patient, nail installed on (b)(6) 2018).
 
Event or Problem Description
Customer reported that : "during the removal of the titanium nail installed on (b)(6) 2019, a spring appears next to the titanium screw corresponding to the thread that has come loose." additionally reported: procedure completed successfully.No patient consequences.Delay : 5min, time to determine where this metal piece came from no other medical intervention.Spring came from locking screw.Removal of the nail : removal of the nail within the consolidation period (18yearold patient, nail installed on (b)(6) 2018).
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device inspection revealed the following: the device reported was received and evaluated and it was found that this device, locking screw (lot # k098da4), had no role in the overall event.Upon evaluation, the other locking screw (lot # k0caaf1) was found to be severely damaged with its threads flattened and stripped and it was found that the "spring" (wire) had come from this lot number (k0caaf1) screw only.The investigation for this device is included in mdr # 0009610622-2020-00061.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9747210
Report Number0009610622-2020-00060
Device Sequence Number19283226
Product Code HSB
UDI-Device Identifier04546540202499
UDI-Public04546540202499
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1896-5040S
Device Catalogue Number18965040S
Device Lot NumberK098DA4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1